|Hives and HIV
Jan 5, 2006
I have been HIV positive for almost 2 years now. I have been taking Nevirapine, Lamivudine and gemfibrozil for almost a year. I recently became allergic to onions and garlic and break out in hives whenever I eat anything that has any of these two ingredients. I am 42, my T-Cells are 650 and I am undetectable. Why would I all of a sudden become allergic to onions and garlic? Can it be due to my meds or part of the changes in my body due to the HIV infection?
| Response from Dr. Henry
Good question. HIV infection in some patients can cause some hyperreactivity to allergens but the time course in your case is hard to explain (with no recent changes in anything according to the information you provided). I assume you are taking at least one additional HIV med beside the nevirapine and lamivudine? KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.